68475members
360286posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin and weight gain HELP!

15 REPLIES 15
Highlighted
Member

Re: Herceptin and weight gain HELP!

We have all been through a lot, but there will be a light at the end of the tunnel, keep busy, eat well and look after each other and most importantly, look after yourself. Here’s to a brighter 2021, 

love and care to you all xxx

Highlighted
Member

Re: Herceptin and weight gain HELP!

your body has been through a lot! As we all know there’s nothing about this experience that anyone would say ohhh that was fun! But you and I and the rest of us can do it. We can one hour, day at a time! Find what brings you joy and focus on those things to get you through the other crap! 
As far as the munchies . I have found a way to control this is making sure you have enough protein in your diet! It curbs the hunger feeling and eating something small / light “healthy” every 2-3hrs rather then breakfast , lunch , supper 

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi @Suemall,

You are so right, how unfortunate for us to be going through cancer treatment, lockdown & the threat of covid.

I haven't done so much colouring in, in my adult life!! Podcasts on the bad days to lift my spirits. 

Let's hope 2021 will be kinder, take care xx

 

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi @BethbeeX

please be assured you are NOT the only one to have gained weight on Herceptin. I do think we are doubly unfortunate to be living with cancer during Covid, and I do believe it has seriously impacted on my mental health and my ability to cope with the difficult days. Keep on being positive, you are right this won’t last forever and hopefully you will feel a bit more like your old self soon. 

sending big hugs to all you Herceptin ladies out there xxx

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hello, it's reassuring to read I'm not the only one who has gained weight!!

I'm battling with the munchies, I try so hard not to, as I know the sugar hit is not going to help my energy levels!!

I'm telling myself that this is temporary & I will get back to spinning, one day..

Keep safe, x

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi chemobaby 

I am so pleased you posted here re your Herceptin weight gain, lots of us in the same position and able to compare notes and support each other with our experiences. I haven’t met anyone in person who didn’t loose weight so I get the frustration of feeling like I am the only one, that’s one of the benefits of these posts! Keep posting and letting us know how you are doing, we all need encouragement and inspiration from time to time lol 😂 x

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi @holeinone

 

I Can completely Identity with your comments re weight gain, especially the part about getting the “munchies”. It can be difficult to remember that it’s not hunger giving you the cravings and if you can see past that you are doing well. As long as you are eating a “healthy” diet, you don’t need any extra temptations (although it is nice and comforting to give in occasionally). I found it very difficult to “get the ball rolling”, so to speak, but once the scales started going in the direction I wanted, that was motivation in itself and it was easier not to give in to The sweet cravings. I have two more Herceptin sessions and am hopeful that when they are over, it will be easier to sustain a weight I am happier with. I can’t see myself ever being the size I was before treatment, as you say, your body changes in many different ways, but I am finding clothes that I can zip up again so that’s a big positive!!! Well done for getting to where you are, and for being accepting of the “new you”, good luck to anyone who is in this situation, don’t give up, you will get there if you really want to xxx

Highlighted
Member

Re: Herceptin and weight gain HELP!

@holeinone ThankYou so much for the truth and encouragement 🙏🏻 When you were on herceptin did it cause water retention? I’m assuming that could be part of it as well but definitely I’ve gained weight from chemo. 
also I think for me my side effects after chemo has been early menopause so cravings are at a high but I’ve controlled that! 
I’m sure I will get back to pre chemo weight but the struggle is real and I felt like I was going mad when others didn’t experience the same. Most said they were to sick during chemo n lost weight. Neither is good. 
I wish you the best on your future ahead  xx 

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi chemobaby

Thought I would tell you what happened with my weight during chemo and Herceptin, as we sound similar. I finished chemo in February 2019 and Herceptin February 2020.

I've always been on the lower side of BMI but during chemo managed to put on a stone, it was a shock as I've always struggled to put on weight, I'm small framed and quite active. Oh how easy it was with the chemo munchies!

It took about 6 weeks to lose half a stone after chemo finished, the extra half a stone hung around a lot longer as I have bloating and digestion damage from treatment. After finishing Herceptin 8 months ago I am finally down to my treatment start weight again. I'm a different shape due to bloating still, but it feels better to be able to get into old clothes again. I didn't diet, just ate sensibly and didn't snack. Because of my new digestive issues, I often have the munchies now so have to ignore that feeling to eat, it's new to me not to feed my face when I feel hungry but I have to remember it's not hunger! 

Good luck with your weight loss xx

Highlighted
Member

Re: Herceptin and weight gain HELP!

🥰💕xx

Highlighted
Member

Re: Herceptin and weight gain HELP!

@suemall you have a beautiful soul. I hope you are feel well also. We both know the side effects are real but yet that part where we are thankful to complain 😉 please reach out to me as well anytime. We’re all a team here. Maybe not a team anyone wants to be part of but the love is real xx 

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi @chemobaby,

 I do hope you can manage to see some progress getting back to your pre chemo weight and even though it probably won’t make you feel better on the ‘dark days’, please remember you are not alone in experiencing the terrible side effects of the cancer treatment. Some days will be easier than others but stay positive and I’m sure you will get there. Sending you many hugs 🤗 and best wishes. 

Highlighted
Member

Re: Herceptin and weight gain HELP!

@suemall ThankYou so much for a detailed response. It means so much. The struggle is real as you know. I’m hoping I go back to my original weight soon 

Highlighted
Member

Re: Herceptin and weight gain HELP!

Hi @chemobaby, I too was always a steady weight/fit and healthy until treatment - TCH. I put on 2 stone during chemo and thought the weight would fall off when it was finished. Unfortunately as the Herceptin is for a year, I am still struggling to loose the weight. I have managed to loose a stone but it has taken about 6 months of being strict, not eating sugary foods or eating between meals and trying not to eat processed foods. I was unable to do as much physical exercise as I Used to as I am still suffering with fatigue but try and do a walk each day of around 20 mins. Some days are easier than others and some days I just can’t be bothered, but I try not to worry on the days I fall off the wagon. I have 3 more Herceptin sessions to go and wonder if it will be easier to get back to my pre diagnosis weight after they are completed. I totally understand how frustrating it is, and some days I just want to give up and eat loads of cake and chocolate, but I know I would regret it afterwards. I do think that I underestimated how “unfit” I became after the cancer treatment And how difficult it would be to get over. I try not to worry on the days I don’t feel motivated. So, I am sorry that I can’t give you an answer as to how long it will take, but in my case, it’s not going to be any time soon. Good luck to you! 

Highlighted
Community Manager

Re: Herceptin and weight gain HELP!

Hi chemobaby

If other people on the Forum haven't experienced this and you'd like to chat to one of our breast care nurses, please don't think twice about calling us on freephone 0808 800 6000 (Mon-Fri 9am-4pm; Sat 9am-1pm). 

Sending our love

Bernard

Highlighted
Member

Herceptin and weight gain HELP!

Hey everyone, 

ive seen this topic before so just looking for suggestions With anyone that’s had similar issues 

44yrs old BC June ‘19 .... The chemo I was on had steroids which caused me to gain weight.... 30lbs to be exact 😞 I’ve always been active and never over weight until now. It’s so discouraging especially with everything you already face...on top of that I’ve been on herceptin which has caused water retention and more weight gain. I’ve tried every diet n exercise 6 days a week and no weight loss. I don’t understand .  I’m done herceptin in 6 weeks? 
how long did it take to lose weight or am I just stuck 😞 any suggestions please help